Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 172, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 25, 2011, 8:44 PM EDT for 7 counties in Ohio. It was in force for 50 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2011, 8:44 PM EDT (00:44 UTC)
- Expired
- May 25, 2011, 9:34 PM EDT
- In force
- 50 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Champaign County, OH, Clark County, OH, Greene County, OH, Logan County, OH, Miami County, OH, Montgomery County, OH, Shelby County, OH
The radar
The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 8:45 PM EDT | TSTM WND DMG | West Milton, OH | LARGE LIMB DOWN. |
| May 25, 8:47 PM EDT | HAIL 1 | Vandalia, OH | |
| May 25, 8:55 PM EDT | TSTM WND DMG | 5 Nne Tipp City, OH | TREE DOWN ON 3600 BLOCK OF LEFEVRE RD. |
| May 25, 8:55 PM EDT | HAIL 0.5 | Tipp City, OH | |
| May 25, 9:30 PM EDT | HAIL 0.75 | Urbana, OH | DIME SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 1:55 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1430 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
102
WUUS51 KILN 260044
SVRILN
OHC021-023-057-091-109-113-149-260145-
/O.NEW.KILN.SV.W.0172.110526T0044Z-110526T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
844 PM EDT WED MAY 25 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CHAMPAIGN COUNTY IN WEST CENTRAL OHIO...
NORTHWESTERN CLARK COUNTY IN WEST CENTRAL OHIO...
NORTHWESTERN GREENE COUNTY IN WEST CENTRAL OHIO...
SOUTHERN LOGAN COUNTY IN WEST CENTRAL OHIO...
MIAMI COUNTY IN WEST CENTRAL OHIO...
NORTHEASTERN MONTGOMERY COUNTY IN WEST CENTRAL OHIO...
SOUTHEASTERN SHELBY COUNTY IN WEST CENTRAL OHIO...
* UNTIL 945 PM EDT.
* AT 842 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS
LOCATED NEAR UNION...MOVING NORTHEAST AT 40 MPH. TRAINED SPOTTERS
REPORTED HAIL TO ONE AND A HALF INCHES IN DIAMETER IN UNION AT 841
PM.
* LOCATIONS IMPACTED INCLUDE...
FAIRBORN...
TIPP CITY...
ENON...
TROY...
NEW CARLISLE...
PIQUA...
ST. PARIS...
SIDNEY...
IN ADDITION...GINGHAMSBURG...PHONETON...BRANDT...MEDWAY...PARK
LAYNE...HOLIDAY VALLEY...CRYSTAL LAKES AND BROWN ARE NEAR THE PATH OF
THIS SEVERE THUNDERSTORM.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 25 AND 49...
I-75 BETWEEN MILE MARKERS 56 AND 95...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. STAY AWAY FROM WINDOWS!
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING
FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY AND SOUTHWESTERN
OHIO.
&&
LAT...LON 4039 8413 4039 8357 4003 8379 3985 8394
3980 8400 3978 8410 3979 8432 3993 8440
TIME...MOT...LOC 0044Z 218DEG 35KT 3994 8426
$$
HATZOS4 follow-up statements
239
WWUS51 KILN 260057
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
857 PM EDT WED MAY 25 2011
OHC021-023-057-091-109-113-149-260145-
/O.CON.KILN.SV.W.0172.000000T0000Z-110526T0145Z/
CHAMPAIGN OH-CLARK OH-GREENE OH-LOGAN OH-MIAMI OH-MONTGOMERY OH-
SHELBY OH-
857 PM EDT WED MAY 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SOUTHEASTERN SHELBY...NORTHEASTERN MONTGOMERY...EASTERN MIAMI...
SOUTHERN LOGAN...NORTHWESTERN GREENE...NORTHWESTERN CLARK AND WESTERN
CHAMPAIGN COUNTIES...
AT 856 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR BROWN...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
NEW CARLISLE...ENON...SIDNEY...ST. PARIS...URBANA...DE GRAFF...WEST
LIBERTY AND BELLEFONTAINE.
IN ADDITION...HOLIDAY VALLEY...CASSTOWN...GREEN MEADOWS...HAVEN
VIEW...DONNELSVILLE...STATE ROUTE 41 AT STATE ROUTE 235...SNYDERVILLE
AND FLETCHER ARE NEAR THE PATH OF THIS STORM.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 29 AND 49...
I-75 BETWEEN MILE MARKERS 56 AND 90...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. STAY AWAY FROM WINDOWS!
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3979 8427 3994 8433 4039 8413 4039 8357
4003 8379 3985 8394 3980 8400 3978 8410
TIME...MOT...LOC 0057Z 235DEG 42KT 3994 8408
$$
HATZOS984
WWUS51 KILN 260108
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
908 PM EDT WED MAY 25 2011
OHC057-113-260118-
/O.CAN.KILN.SV.W.0172.000000T0000Z-110526T0145Z/
GREENE OH-MONTGOMERY OH-
908 PM EDT WED MAY 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONTGOMERY AND
NORTHWESTERN GREENE COUNTIES HAS BEEN CANCELLED...
THE THUNDERSTORM HAS MOVED NORTH INTO MIAMI AND CLARK COUNTIES.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 4039 8357 4003 8379 3984 8395 3985 8404
3985 8405 3988 8406 3988 8415 3991 8417
3992 8416 3998 8418 4028 8414 4039 8397
TIME...MOT...LOC 0108Z 235DEG 42KT 3998 8396
$$
OHC021-023-091-109-149-260145-
/O.CON.KILN.SV.W.0172.000000T0000Z-110526T0145Z/
CHAMPAIGN OH-CLARK OH-LOGAN OH-MIAMI OH-SHELBY OH-
908 PM EDT WED MAY 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SOUTHEASTERN SHELBY...EASTERN MIAMI...SOUTHERN LOGAN...
NORTHWESTERN CLARK AND WESTERN CHAMPAIGN COUNTIES...
AT 905 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR NEW CARLISLE...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
ST. PARIS...URBANA...DE GRAFF...WEST LIBERTY AND BELLEFONTAINE.
IN ADDITION...NORTH HAMPTON...DIALTON...LAWRENCEVILLE...BALLOU...
THACKERY...PLATTSVILLE...TERRE HAUTE AND TREMONT CITY ARE NEAR THE
PATH OF THIS STORM.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-70 BETWEEN MILE MARKERS 42 AND 49...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4039 8357 4003 8379 3984 8395 3985 8404
3985 8405 3988 8406 3988 8415 3991 8417
3992 8416 3998 8418 4028 8414 4039 8397
TIME...MOT...LOC 0108Z 235DEG 42KT 3998 8396
$$
HATZOS526
WWUS51 KILN 260123
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
923 PM EDT WED MAY 25 2011
OHC109-149-260133-
/O.CAN.KILN.SV.W.0172.000000T0000Z-110526T0145Z/
MIAMI OH-SHELBY OH-
923 PM EDT WED MAY 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHELBY AND
EASTERN MIAMI COUNTIES HAS BEEN CANCELLED...
THE STORM HAS MOVED EAST INTO CHAMPAIGN AND CLARK COUNTIES.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3984 8395 3988 8400 4025 8400 4038 8382
4039 8357 4003 8379
TIME...MOT...LOC 0123Z 235DEG 42KT 4008 8377
$$
OHC021-023-091-260145-
/O.CON.KILN.SV.W.0172.000000T0000Z-110526T0145Z/
CHAMPAIGN OH-CLARK OH-LOGAN OH-
923 PM EDT WED MAY 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SOUTHERN LOGAN...WESTERN CLARK AND CENTRAL CHAMPAIGN COUNTIES...
AT 919 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR TREMONT CITY...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
URBANA...DE GRAFF...WEST LIBERTY AND BELLEFONTAINE.
IN ADDITION...SPRINGHILLS...LIPPINCOTT...PICKRELLTOWN...VALLEY HI...
ZANESFIELD AND NEW JERUSALEM ARE NEAR THE PATH OF THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3984 8395 3988 8400 4025 8400 4038 8382
4039 8357 4003 8379
TIME...MOT...LOC 0123Z 235DEG 42KT 4008 8377
$$
HATZOS863
WWUS51 KILN 260134
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
934 PM EDT WED MAY 25 2011
OHC021-023-091-260144-
/O.CAN.KILN.SV.W.0172.000000T0000Z-110526T0145Z/
CHAMPAIGN OH-CLARK OH-LOGAN OH-
934 PM EDT WED MAY 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LOGAN...WESTERN CLARK
AND WESTERN CHAMPAIGN COUNTIES HAS BEEN CANCELLED...
ANOTHER SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR PORTIONS OF
CHAMPAIGN...CLARK...AND LOGAN COUNTIES.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3984 8395 3988 8400 4025 8400 4038 8382
4039 8357 4003 8379
TIME...MOT...LOC 0134Z 235DEG 42KT 4015 8363
$$
HATZOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 8:07 PM EDT, 37 minutes earlier.
Area forecast discussion, May 25, 8:07 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 807 PM EDT WED MAY 25 2011 .SYNOPSIS... ACTIVE WEATHER PATTERN WITH POTENTIAL FOR SEVERE STORMS WILL CONTINUE THROUGH THURSDAY AS STRONG TROUGH OF LOW PRESSURE CONTINUES TO MOVE SLOWLY NORTHEAST THROUGH THE GREAT LAKES. THIS WILL BE FOLLOWED BY A PATTERN CHANGE WITH A LARGE EASTERN UNITED STATES RIDGE OF HIGH PRESSURE...AND WESTERN UNITED STATES LOW PRESSURE. THIS WILL BRING A SIGNIFICANT WARMING TREND TO THE OHIO VALLEY THROUGH THE HOLIDAY WEEKEND...AND A CHANCE TO DRY OUT. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... HAVE UPDATED TO LOWER TEMPERATURES BY ABOUT 5 DEG TONIGHT ACROSS MOST OF CWA WITH THE EXPECTATION OF RAIN COOLED AIR SWEEPING THROUGH THE REGION THIS EVENING. TRIED TO RAISE TO 100 POP OVER WESTERN CWA FOR THE NEXT FEW HOURS. SUPERCELL MOVING INTO FRANKLIN COUNTY AT ISSUANCE OF AFD HAS HISTORY OF BASEBALL TO GRAPEFRUIT HAIL AND 70+ WINDS. THE REST OF THE CWA APPEARS TO BE IN A VERY UNSTABLE AIRMASS AND ANY STORMS WORKING IN WILL LIKELY REMAIN STRONG OR STRENGTHEN. PREV DISCUSSION BELOW REMAINS VALID FOR THIS EVENING/OVERNIGHT. A VOLATILE SETUP FOR SEVERE STORMS CONTINUES TO EVOLVE THIS AFTERNOON ACROSS THE OHIO VALLEY. WFO ILN FORECAST AREA NOW ALMOST COMPLETELY IN THE WARM SECTOR AS WARM FRONT AS SHIFTED INTO NORTHERN OHIO WITH ACTIVE CONVECTION TO THE NORTH OF THE FRONT. STRONG HEIGHT FALLS ATTENDANT TO A SLOWLY ADVANCING UPPER TROUGH OVER MISSOURI IS ALLOWING BOTH A BODILY INCREASE IN LOWER/MID TROPOSPHERIC WINDS...AND FORCING FOR ASCENT AS SHORTWAVE ENERGY CONTINUES TO EJECT NORTHEAST THROUGH IL/IN ATOP THE EVOLVING WARM SECTOR. SPECIAL 18Z RAOB RELEASE FROM WFO ILN SHOWS SBCAPE TO 3300 J/KG...WITH 0-6KM SHEAR OF 35KTS...ALREADY SUPPORTING STORM ORGANIZATION...AND THIS SHOULD INCREASE THROUGH THE EVENING. ALL PARAMETERS FROM THIS SOUNDING SUPPORT THE DEVELOPMENT AND MAINTENANCE OF SEVERE THUNDERSTORMS...INCLUDING TORNADOES. REFERENCE THE STRONGLY WORDED PRODUCTS FROM STORM PREDICTION CENTER /SWODY1 AND MESOSCALE DISCUSSIONS AND RECENTLY ISSUED TORNADO WATCH/ A VERY ACTIVE EVENING AND NIGHT. FORECAST SOUNDINGS THROUGH 03Z SHOW STRONG INSTABILITY WITH MLCAPE IN EXCESS OF 2000 J/KG REMAINING AND AMPLE SUPERCELLULAR SHEAR ESPECIALLY WESTERN PORTIONS OF THE FORECAST AREA. ESPECIALLY EARLY ON...LOW LEVEL CURVATURE IN THE HODOGRAPHS SUPPORTS 0-1KM SRH IN EXCESS OF 150 M2/S2...SO SUPERCELLS AND LOW LEVEL MESOCYCLONES ARE POSSIBLE.SPC 4-KM NMM- WRF AND RECENT HRRR RUNS SUPPPORT DISCRETE SUPERCELL DEVELOPMENT INTO WESTERN OHIO LATE THIS AFTERNOON AND EVENING BEFORE LARGER SCALE SQUALL LINE DEVELOPS LATER THIS EVENING WITH MORE OF A DAMAGING WIND THREAT...THOUGH CONVECTIVE OVERTURNING MAY PLAY A ROLE IN HOW MUCH SEVERE WEATHER IS CONTAINED IN THE SECONDARY WAVES. GIVEN HOW CLEAN THE WARM SECTOR IS /LACK OF CONVECTION OVER FAR SRN IND AND OHIO/ AND THE POTENTIAL FOR STRONG DESTABILIZATION YET TO OCCUR THE REMAINDER OF THE AFTERNOON...THE POTENTIAL FOR A SIGNIFICANT SEVERE WEATHER EVENT IS RATHER HIGH...ESPECIALLY THROUGH 00Z OR 03Z IN THE TRI STATE AREA...EXTENDING NORTH TO COVER AREAS ALONG AND WEST OF I-75...THOUGH SEVERE WEATHER A POSSIBILITY FOR ENTIRE AREA THROUGH THE NIGHT. 25.09Z SPC SREF PROBABILITIES FOR SEVERE STORMS AND SIG TOR INGREDIENTS ARE FOCUSED ON THIS AREA /WESTERN OHIO AND TRI- STATE AREA/ THROUGH 03Z...SO A NIGHT TO BE AWARE TO THE POTENTIAL FOR TORNADOES AND SEVERE WEATHER. LOCALIZED FLOODING COULD BECOME AN ISSUE WITH THE TWO WAVES OF STORMS EXPECTED...BUT DON/T HAVE CONFIDENCE IN A THREAT AREA RIGHT NOW TO ISSUE A WATCH. STORMS SHOULD BE FAST MOVING GIVEN MEAN WEAN FIELDS ON CURRENT FORECAST SOUNDINGS...SO WOULD BE A TRAINING SETUP THAT WOULD NEED TO BE ESTABILISHED...AND THIS TOO DIFFICULT TO PINPOINT RIGHT NOW. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... UPPER TROUGH AND COLD FRONT SWING THROUGH ON THURSDAY AFTERNOON WITH RENEWED CONVECTIVE DEVELOPMENT ESPECIALLY EAST OF I-75 ON THURSDAY. THERE IS A SEVERE THREAT WITH THIS ACTIVITY GIVEN WIND FIELDS WILL STILL BE STRONG...HOWEVER INSTABILITY WILL BE MORE LIMITED. EXPECT STORM COVERAGE WILL BE PRETTY HIGH THOUGH GIVEN FORCING SIGNALS AMONG THE DETERMINISTIC MODELS...COUPLED WITH SREF PROBABILILITIES. EXPECT A RATHER SOLID DIMINISHING TREND IN THE RAIN CHANCES THURSDAY NIGHT IN THE WAKE OF THE COLD FRONT AS A DRIER SOUTHWESTERLY FLOW IMPINGES THE AREA TO THE SOUTH OF THE ADVANCING UPPER TROUGH ACROSS THE GREAT LAKES. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... SHORTWAVE TROUGH AND ASSOCIATED SURFACE LOW WILL BE PULLING EAST OF THE REGION ON FRIDAY. SOME LINGERING PRECIPITATION IS POSSIBLE. INSTABILITY LOOKS TO HAVE SHIFTED EAST...SO WILL GO WITH JUST SHOWERS FOR NOW. MODEL AGREEMENT INTO THE EXTENDED IS FAIRLY GOOD...WITH DEPICTIONS OF A WEAK DISTURBANCE PROVIDING SOME CHANCES OF SHOWERS AND THUNDERSTORMS ON SATURDAY. FORCING IS RATHER ILL-DEFINED...SO HAVE NOT GONE HIGHER THAN 30 OR 40 PERCENT. AFTER THIS...AN IMPRESSIVE RIDGE ALOFT WILL BUILD INTO THE REGION...WITH A SURFACE HIGH CENTERED IN THE TENNESSEE VALLEY. THE ECMWF CONTINUES TO BE STRONG WITH THIS FEATURE...ALLOWING FOR TEMPERATURES TO WARM INTO THE 90S FOR THE FORECAST AREA BY THE BEGINNING OF NEXT WEEK. HAVE KEPT THE FORECAST TEMPERED JUST BELOW THE RAW ECMWF TEMPERATURE VALUES...BUT THIS IS A SLIGHT BIT HIGHER THAN MOS/MEX GUIDANCE FOR THE SAME TIME PERIOD. PRECIPITATION CHANCES MAY RETURN BY WEDNESDAY...AS THE RIDGE SHIFTS ENOUGH TO ALLOW A BOUNDARY TO DROP SOUTH INTO THE REGION. AFTER THIS...THE GUIDANCE SPREADS A BIT. HOWEVER...THERE ARE SIGNS THAT A NORTHWEST FLOW PATTERN WILL SET UP BY THURSDAY AND INTO THE PERIOD BEYOND THE EXTENDED FORECAST. THIS WOULD FAVOR A PERIOD OF SLIGHTLY COOLER TEMPERATURES BUT ALSO OCCASIONAL CHANCES OF THUNDERSTORMS. ALSO SHOULD NOTE THAT THE GFS IS DEVELOPING A WHOLE LOT OF PRECIPITATION OVER THE OHIO VALLEY ON TUESDAY...WHICH SEEMS UNLIKELY AT SUCH A SCALE GIVEN THE GENERAL RIDGING OVER THE AREA. KEPT IT DRY FOR NOW...BUT MAY NEED TO INCLUDE SOMETHING FOR A PORTION OF THE AREA LATER ON. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... CONVECTION OVER CWA WILL REMAIN N OF CVG/ILN BUT A SUPERCELL WILL CROSS INTO RICKENBACKER AND SOUTHERN FRANKLIN COUNTY OHIO BETWEEN 1 AND 01:30Z. UPSTREAM CELLS WILL LIKELY GIVE A REPEAT TO KDAY WITH SOME THUNDERSTORMS FOR A WHILE THIS EVENING BUT LIKELY NOT COLUMBUS AFTER THIS INITIAL CELL MOVES THROUGH. A MORE WIDESPREAD BUT MUCH LESS ORGANIZED LINE OF CONVECTION WILL CROSS INTO THE CWA LATER THIS EVENING WITH THE POSSIBILITY OF SUPERCELLS LOCATED AHEAD OF IT. AS THE LINE OF STORMS MOVE EAST AHEAD OF THE SURFACE LOW...SHOWERS WILL PREVAIL WITH EMBEDDED THUNDER TOMORROW MORNING INTO THE AFTERNOON. CIGS WILL ONLY DROP BELOW VFR IN THE WORST OF THE CONVECTION. VSBYS WILL DROP A BIT MORE EASILY IN AND BEHIND SHOWER ACTIVITY AND THEN REBOUND WITH THE MEAN SOUTHERLY FLOW HELPING TO KEEP THE BOUNDARY LAYER SCOURED OUT. OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED BEYOND THURSDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...BINAU NEAR TERM...BINAU/FRANKS SHORT TERM...BINAU LONG TERM...HATZOS AVIATION...FRANKS
Hazardous weather outlook, May 25, 8:41 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 841 PM EDT WED MAY 25 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-270045- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 841 PM EDT WED MAY 25 2011 ...TORNADO WATCH 372 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THUNDERSTORMS WILL CONTINUE TO DEVELOP TONIGHT IN THE SOUTHERLY FLOW AHEAD OF INTENSIFYING LOW PRESSURE. SOME OF THE THUNDERSTORMS WILL BE SEVERE...WITH VERY LARGE HAIL...DAMAGING WINDS...AND POSSIBLY TORNADOES. DUE TO THE REPEATED PERIODS OF THUNDERSTORMS OCCURRING THIS WEEK THERE IS ALSO A HEIGHTENED POTENTIAL FOR FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE ON THURSDAY AS AN AREA OF LOW PRESSURE MOVES TO INDIANA. DUE TO THE REPEATED PERIODS OF SHOWERS AND THUNDERSTORMS THE THREAT FOR FLOODING WILL PERSIST. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE ACTIVATED THIS EVENING.
In the hours before
Local storm report, May 25, 8:03 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
803 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL CASTINE 39.93N 84.62W
05/25/2011 M1.00 INCH DARKE OH TRAINED SPOTTER
&&
KURZLocal storm report, May 25, 8:16 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
816 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 1 SW XENIA 39.68N 83.96W
05/25/2011 E1.75 INCH GREENE OH BROADCAST MEDIA
ALSO LIMBS DOWN WITH MINOR STRUCTURAL DAMAGE
&&
SNYDERLocal storm report, May 25, 8:26 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
826 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL 1 NW NEW LEBANON 39.76N 84.41W
05/25/2011 M1.00 INCH MONTGOMERY OH TRAINED SPOTTER
&&
SNYDERLocal storm report, May 25, 8:27 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
827 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL WEST ALEXANDRIA 39.74N 84.53W
05/25/2011 E1.75 INCH PREBLE OH TRAINED SPOTTER
HAIL RAPIDLY INCREASED FROM PEA SIZE TO GOLF BALL SIZE.
&&
KURZLocal storm report, May 25, 8:31 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
831 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM HAIL WEST ALEXANDRIA 39.74N 84.53W
05/25/2011 E1.00 INCH PREBLE OH TRAINED SPOTTER
&&
HUGHESLocal storm report, May 25, 8:41 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
841 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM HAIL BROOKVILLE 39.84N 84.42W
05/25/2011 E1.75 INCH MONTGOMERY OH TRAINED SPOTTER
0833 PM HAIL XENIA 39.69N 83.94W
05/25/2011 M2.00 INCH GREENE OH TRAINED SPOTTER
HAIL INCREASED FROM HALF INCH TO 2.25, TREE REPORTED ON
HOUSE 500-600 BLOCK W KING ST
&&
HUGHESThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:09 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery, Preble | 51 min |
| May 25, 8:58 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Preble | 62 min |
| May 25, 9:22 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Logan, Madison, Union | 38 min |
| May 25, 9:34 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Miami, Shelby | 41 min |
| May 25, 9:55 PM EDT | Special Weather Statement | ILN | Delaware, Union | 50 min |
| May 25, 10:03 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Madison, Union | 42 min |
| May 25, 10:14 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan, Miami, Shelby | 20 min |
| May 25, 10:40 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Preble | 50 min |
| May 25, 10:58 PM EDT | Special Weather Statement | ILN | Delaware, Franklin, Madison | 47 min |
| May 25, 11:04 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Madison, Union | 36 min |
| May 25, 11:19 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Shelby | 41 min |
| May 25, 11:56 PM EDT | Special Weather Statement | ILN | Logan | 34 min |
| May 25, 11:59 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Darke, Hamilton, Mercer, Montgomery, Preble | 46 min |
| May 26, 12:20 AM EDT | Severe Thunderstorm Warning | ILN | Butler, Clermont, Hamilton, Warren | 44 min |
| May 26, 12:33 AM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Champaign, Clark, Darke, Greene, Logan and 4 more | 42 min |
| May 26, 12:39 AM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Clermont, Clinton, Fayette, Highland and 1 more | 51 min |
| May 26, 1:07 AM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Champaign, Clark, Fayette, Franklin, Greene and 5 more | 38 min |
| May 26, 1:17 AM EDT | Special Weather Statement | ILN | Adams, Highland, Pike, Ross, Scioto | 58 min |
| May 26, 1:44 AM EDT | Severe Thunderstorm Warning | ILN | Delaware, Fairfield, Franklin, Hardin, Licking, Madison and 2 more | 48 min |
| May 26, 2:26 PM EDT | Special Weather Statement | ILN | Clermont | 34 min |
| May 26, 2:45 PM EDT | Special Weather Statement | ILN | Warren | 30 min |
| May 26, 3:06 PM EDT | Special Weather Statement | ILN | Greene, Warren | 24 min |
| May 26, 3:24 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 51 min |
| May 26, 3:36 PM EDT | Special Weather Statement | ILN | Clark, Madison | 24 min |
| May 26, 3:54 PM EDT | Special Weather Statement | ILN | Franklin, Madison | 36 min |
| May 26, 4:14 PM EDT | Special Weather Statement | ILN | Adams, Brown, Highland | 31 min |
| May 26, 4:25 PM EDT | Special Weather Statement | ILN | Delaware, Franklin | 50 min |
| May 26, 4:43 PM EDT | Special Weather Statement | ILN | Fayette, Highland | 32 min |
| May 26, 4:52 PM EDT | Special Weather Statement | ILN | Delaware | 23 min |
| May 26, 5:10 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Madison, Pickaway, Ross | 31 min |
| May 26, 5:25 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Licking | 24 min |
| May 26, 5:34 PM EDT | Special Weather Statement | ILN | Licking | 26 min |
| May 26, 6:06 PM EDT | Special Weather Statement | ILN | Mercer | 39 min |
| May 26, 6:09 PM EDT | Special Weather Statement | ILN | Adams, Scioto | 36 min |
| May 26, 6:26 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Scioto | 49 min |
| May 26, 7:41 PM EDT | Tornado Warning | ILN | Auglaize, Darke, Mercer, Shelby | 34 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.